MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101243
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Catheter damage discovered in dialysis clinic.Unable to run dialysis due to "pinhole" in blue catheter, distal to patient.
 
Additional Manufacturer Narrative
The hemo-cath was returned for evaluation.Visual inspection confirms the complaint as there is a small leak on the venous extension.Inspection under magnification shows the hole is semi-circular which is consistent with the beveled end of a needle.A review of the manufacture records for the lot number reported was conducted by the contract manufacturer.Their review revealed the device was manufactured according to specification with no non-conformances or abnormalities.The process includes a 100% leak test that would have detected a leak in the extension.The device was implanted for more than six weeks prior to the incident.A definitive root cause cannot be determined but is most likely not manufacture related.The instructions for use (ifu) contains the following precautions: *do not use sharp instruments near the extension tubing or catheter lumen.*do not use scissors to remove dressing.Device was used for treatment, not diagnosis.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10835826
Report Number2518902-2020-00057
Device Sequence Number2904424
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public884908083002
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K113487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/21/2025
Device Model NumberMC101243
Device Catalogue NumberMC101243
Device Lot NumberMPAB300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient Weight34